Hello. I'm Dr. Christensen.
I'm sorry your mother has been having problems. As you probably know, patients who have had HELEX devices implanted are at a slight risk for forming clots around the patch until it heals. These clots sometimes form even when patients are taking medications to prevent them. If a clot finds its way into the circulation, it could travel to the brain, where it could cause neurologic symptoms such as numbness
or weakness in the face, arm or leg. It's possible such clots could even precipitate a stroke
Without an examination it isn't possible to tell if your mother's arm pain
and the tingling in her arm and face are related to her HELEX device. Therefore, she should call her doctor now to report this episode and then follow the physician's instructions. Further evaluation, such as an echocardiogram
, may be needed to rule out any serious problems.
I hope that answers your question, and I hope things go well!